News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Effexor, Concerta and heavy marijuana usage


 Harsiese - Sun Jul 22, 2007 3:29 pm

Hello I am 39 years old male and I have been a heavy marijuana smoker for twenty-five+ years, i was an alcoholic for 20+ years, 6 years sober. Recently i went to the doctor as i have been severely depressed, anxiety, and some huge phobias for quite some time and felt i needed some professional help.

The doctor put me on Effexor XR 150mg, seven weeks ago. Six days ago he put me on Concerta18mg.

My question is, will there be any side-effects if i continue to smoke marijuana while taking the Concerta and the Effexor XR? The doctor tried to put me on Concerta back in 2005 but i took my self off after about 6 weeks of using the medication because i couldn't sleep. The Concerta did help with my concentration in 2005 when i attempted some courses at DeVry University but like i said i had sleep issues.

I lied to the doctor and told him i quit smoking marijuana he knows i was a marijuana for 20+ years. As a stimulant he didn't want to prescribe the Concerta if i was still smoking. This is my 1st time i felt the need to lie to him, i have always been honest with him but i want the help that the meds will hopefully do for me.

Thanks: Harsiese
 Debbie Miller, RN - Mon Jul 23, 2007 6:34 pm

User avatar You must be honest with your doctor about this. Dangerous interactions can occur but I am not certain about this combination in particular. If your doctor was reluctant to give you the Concerta, which is a stimulant, along with the marijuana use, it would seem logical that this is not a good idea.

Since you have made good life changes already and are continuing to do this, please don't undo the good by making a decision that could have detrimental health effects now.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here